MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
TMPX325 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Capsular Contracture (1761)
| Date of Event |
06/27/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a female patient who underwent a breast augmentation procedure with a mentor memorygel xtra breast implant 295cc gel breast prosthesis (left device) and a mentor memorygel xtra breast implant 325cc gel breast prosthesis (right device) developed baker grade iii capsular contracture in both of her breasts post implantation.As a result, the patient underwent bilateral explantation on (b)(6) 2023.This medwatch report is for the patient¿s right breast prosthesis.
Additional Manufacturer Narrative
Device evaluation summary: according to the information reported, the patient developed capsular contracture.The investigation was completed on a photo of the suspect medical device because the physical device has not been received by mentor.Upon visual evaluation of the image provided in the complaint no apparent damage or visual anomalies were observed.Mentor concluded that the capsular contracture in the patient¿s breast was the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.It should be noted that as part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Since no malfunction was observed during the investigation, capa activity was not required.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Reason for device explant and/or reoperation: capsular contracture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On 18-aug-2023, the mentor failure analysis lab received the device for evaluation.Additionally, mentor became aware of the following: the patient identifier is (b)(6).The patient dob is (b)(6) 1966.The patient underwent a breast augmentation revision procedure with the suspect medical device.The patient¿s explanted breast prostheses were replaced with a mentor memorygel xtra breast implant 295cc gel breast prosthesis and a mentor memorygel xtra breast implant 325cc gel breast prosthesis.On 21-aug-2023, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information reported, the patient developed capsular contracture.The product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.During the visual evaluation, no apparent damage or visual anomalies were observed on the returned device.Mentor concluded that the capsular contracture in the patient¿s breast was the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.It should be noted that as part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Since no malfunction was observed during the investigation, capa activity was not required.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).